Advertisement

Algebraic Riccati equations arising in boundary/point control: A review of theoretical and numerical results Part I: Continuous case

  • Irena Lasiecka
  • Roberto Triggiani
Part of the Progress in Systems and Control Theory book series (PSCT, volume 2)

Abstract

Consider the following optimal control problem: Given the dynamical system
$$ {y_t} = Ay + Bu;\quad y\left( 0 \right) = {y_0} \in y $$
(1.1)
minimize the quadratic functional
$$ J\left( {u,y} \right) = \int\limits_0^\infty {\left[ {||RY\left( t \right)||\frac{2}{Z} + ||u\left( t \right)||\frac{2}{U}} \right]} dt $$
(1.2)
over all u ∈ L2(0, ∞, U), with y solution of (1.1) due to u.

Keywords

Optimal Control Problem Riccati Equation Hyperbolic Equation Regularity Result Abstract Setting 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B.1]
    A. V. Balakrishnan, Applied Functional Analysis, Springer-Verlag, 2nd ed., 1981.Google Scholar
  2. [B.2]
    A. V. Balakrishnan, Boundary control of parabolic equations: L-Q-R theory, in Non Linear Operators, Proc. 5th Internat. Summer School, Akademie-Berlin, 1978.Google Scholar
  3. [B-K]
    T. H. Banks and K. Kunish, The Linear Regulator Problem for Parabolic Systems, SIAM J. on Control, Vol. 22, No. 5 (1984), 684–699.CrossRefGoogle Scholar
  4. [B-L-R]
    C. Bardos, G. Lebeau, and R. Rauch, Controle et stabilisation de l’equation des ondes, to appear.Google Scholar
  5. [C-L]
    S. Chang and I. Lasiecka, Riccati equations for non-symmetric and non-dissipative hyperbolic systems with L2-boundary controls, J. Math. Anal. and Appl., Vol. 116 (1986), 378–414.CrossRefGoogle Scholar
  6. [C-P]
    R. Curtain and A. Pritchard, Infinite dimensional linear systems theory, LNCS 8, Springer-Verlag, 1978.CrossRefGoogle Scholar
  7. [C-R]
    G. Chen and D. L. Russell, A mathematical model for linear elastic systems with structural damping, Quarterly of Applied Mathematics, January (1982), 433–454.Google Scholar
  8. [C-T.1]
    S. Chen and R. Triggiani, Proof of two conjectures of G. Chen and D. L. Russell on structural damping for elastic systems: The case a = 1/2, Proceedings of the Seminar in Approximation and Optimization held at University of Havana, Cuba, January 12–14, 1987, Lecture Notes in Mathematics, 1354, Springer-Verlag, 234–256.Google Scholar
  9. [C-T.2]
    S. Chen and R. Triggiani, Proof of extension of two conjectures on structural damping for elastic systems: The case 1/2 ≤ α ≤ 1, Pacific J. Mathematics, Vol. 136, N1 (1989), 15–55.CrossRefGoogle Scholar
  10. [C-T.3]
    S. Chen and R. Triggiani, Differentiable semigroups arising from elastic systems with gentle diss ipat ion : The case 0 < α < 1/2, 1988, submitted. Announcement appeared in Proceedings of International Conference held at Baton Rouge, Louisiana, October 1988.Google Scholar
  11. [C-T.4]
    S. Chen and R. Triggiani, Characterization of domains of fractional powers of certain operators arising in elastic systems, and applications, preprint 1989.Google Scholar
  12. [D-I]
    G. Da Prato and A. Ichikawa, Riccati equations with unbounded coefficients, Ann. Matem. Pura e Appl. 140 (1985), 209–221.CrossRefGoogle Scholar
  13. [DaP-L-T.1]
    G. Da Prato, I. Lasiecka, and R. Triggiani, A direct study of Riccati equations arising in boundary control problems for hyperbolic equations, J. Diff. Eqns., Vol. 64, No. 1 (1986), 26–47.CrossRefGoogle Scholar
  14. [D-S]
    M. Delfour and Sorine, The linear-quadratic optimal control problem for parabolic systems with boundary control through the Dirichlet condition, 1982, Tolouse Conference, I.13-I.16.Google Scholar
  15. [F.1]
    F. Flandoli, Riccati equation arising in a boundary control problem with distributed parameters, SIAM J. Control and Optimiz. 22 (1984), 76–86.CrossRefGoogle Scholar
  16. [F.2]
    F. Flandoli, Algebraic Riccati equation arising in boundary control problems, SIAM J. Control and Optimiz. 25 (1987), 612–636.CrossRefGoogle Scholar
  17. [F.3]
    F. Flandoli, A new approach to the LQR problem for hyperbolic dynamics with boundary control, Springer-Verlag, LINCIS 102 (1987), 89–111.Google Scholar
  18. [F.4]
    F. Flandoli, Invertibility of Riccati operators and controllability of related systems, Systems and Control Letters 9 (1987), 65–72.CrossRefGoogle Scholar
  19. [F-L-T.1]
    F. Flandoli, I. Lasiecka, and R. Triggiani, Algebraic Riccati equations with non-smoothing observation arising in hyperbolic and EulerBernouli equations, Ann. Matem. Pura a Appl., Vol. CLiii (1988), 307–382.CrossRefGoogle Scholar
  20. [Gib]
    J. S. Gibson, The Riccati integral equations for optimal control problems on Hilbert spaces, SIAM J. Control and Optimiz. 17 (1979), 537–565.CrossRefGoogle Scholar
  21. [Gr]
    P. Grisvard, Caracterization de qualques espaces d’ interpolation, Arch. Rational Mechanics and Analysis 25 (1967), 40–63.CrossRefGoogle Scholar
  22. [H.1]
    L. F. Ho, Observabilite frontiere de l’equation des ondes, CRAS, Vol. 302, Paris (1986), 443–446.Google Scholar
  23. [L.1]
    I. Lasiecka, Unified theory for abstract parabolic boundary problems; a semigroup approach, Appl. Math. and Optimiz., 6 (1980), 283–333.Google Scholar
  24. [Lag.1]
    J. Lagnese, Infinite horizon linear-quadratic regular problem for beams and plates, Lecture Notes LNCIS, Springer-Verlag, to appear.Google Scholar
  25. [Lag.2]
    J. Lagnese, Uniform boundary stabilization of homogeneous, isotropic plates, Proc. of the 1986 Vorau Conference on Distributed Parameter Systems, Springer-Verlag, 204–215.Google Scholar
  26. [Lio.1]
    J. L. Lions, Controle des Systems Distribues Sinauliers, Gauthier Villars, 1983.Google Scholar
  27. [Lio.2]
    J. L. Lions, Exact controllability, stabilization and perturbations, SIAM Review 30 (1988), 1–68, to appear in extended versions by Masson.CrossRefGoogle Scholar
  28. [Lit]
    W. Littman, Near optimal time boundary controllability for a class of hyperbolic equations, Springer-Verlag Lecture Notes LNCIS #97 (1987), 307–312.Google Scholar
  29. [L-L-T]
    I. Lasiecka, J. L. Lions, and R. Triggiani, Non-homogeneous boundary value problems for second order hyperbolic operators, J. Mathem. Pure et Appl., 65 (1986), 149–192.Google Scholar
  30. [L-R]
    D. Lukes and D. Russell, The quadratic criterion for distributed systems, SIAM J. Control 7 (1969), 101–121.CrossRefGoogle Scholar
  31. [L-T.1]
    I. Lasiecka and R. Triggiani, A cosine operator approach to modeling L2(0,T;L2(Γ)) — boundary input hyperbolic equations, Appl. Math. and Optimiz., Vol. 7 (1981), 35–83.CrossRefGoogle Scholar
  32. [L-T.2]
    I. Lasiecka and R. Triggiani, Regularity of hyperbolic equations under boundary terms, Appl. Math. and Optimiz., Vol. 10 (1983), 275–286.CrossRefGoogle Scholar
  33. [L-T.3]
    I. Lasiecka and R. Triggiani, A lifting theorem for the time regularity of solutions to abstract equations with unbounded operators and applications to hyperbolic equations, Proc. Amer. Math. Soc. 103, 4 (1988) .Google Scholar
  34. [L-T.4]
    I. Lasiecka and R. Triggiani, Dirichlet boundary control problem for parabolic equations with quadratic cost: Analyticity and Riccati’s feedback synthesis, SIAM J. Control and Optimiz. 21 (1983), 41–68.CrossRefGoogle Scholar
  35. [L-T.5]
    I. Lasiecka and R. Triggiani, An L2-Theory for the Quadratic Optimal Cost Problem of Hyperbolic Equations with Control in the Dirichlet B.C., Workshop on Control Theory for Distributed Parameter Systems and Applications, University of Graz, Austria (July 1982) ; Lecture Notes, Vol. 54, Springer-Verlag (1982), 138–153.Google Scholar
  36. [L-T.6]
    I. Lasiecka and R. Triggiani, Riccati equations for hyperbolic partial differential equations with L2(0,T;L2(Γ))-Dirichlet boundary terms, SIAM J. Control and Optimiz., Vol. 24 (1986), 884–924.CrossRefGoogle Scholar
  37. [L-T.7]
    I. Lasiecka and R. Triggiani, The regulator problem for parabolic equations with Dirichlet boundary control; Part I: Riccati’s feedback synthesis and regularity of optimal solutions, Appl. Math. and Optimiz., Vol. 16 (1987), 147–168.CrossRefGoogle Scholar
  38. [L-T.8]
    I. Lasiecka and R. Triggiani, The regulator problem for parabolic equations with Dirichlet boundary control; Part II: Galerkin approximation, Appl. Math. and Optimiz., Vol. 16 (1987), 198–216.Google Scholar
  39. [L-T.9]
    I. Lasiecka and R. Triggiani, Infinite horizon quadratic cost problems for boundary control problems, Proceedings 20th CDC Conference, Los Angeles (December 1987), 1005–1010.Google Scholar
  40. [L-T.10]
    I. Lasiecka and R. Triggiani, Hyperbolic equations with non-homogeneous Neumann boundary terms; quadratic cost problem with L2(Σ)-boundary observation, to appear.Google Scholar
  41. [L-T.11]
    I. Lasiecka and R. Triggiani, Exact controllability of the Euler-Bernoulli equation with controls in Dirichlet and Neumann boundary conditions: A non-conservative case, SIAM J. Control and Optimiz., 27 (1989), 330–373.CrossRefGoogle Scholar
  42. [L-T.12]
    I. Lasiecka and R. Triggiani, Uniform exponential energy decay of wave equations in a bounded region with L2(0, ∞;L2(Γ)-feedback control in the Dirichlet boundary conditions, J. Diff. Eqns. 66 (1987), 340–390.CrossRefGoogle Scholar
  43. [L-T.13]
    I. Lasiecka and R. Triggiani, Exact controllability of the wave equation with Neumann boundary control, Applied Math. and Optimiz. 19 (1989), 243–290.CrossRefGoogle Scholar
  44. [L-T.14]
    I. Lasiecka and R. Triggiani, Regularity theory for a class of nonhomogeneous Euler-Bernoulli equations: A cosine operator approach, Bollett. Unione Mathem. Italiana UMI (7), 3-B(1989), 199–228.Google Scholar
  45. [L-T.15]
    I. Lasiecka and R. Triggiani, Exact controllability of the Euler-Bernoulli equation with boundary controls for displacement and moment, J. Math. Anal. & Appl., to appear 1989.Google Scholar
  46. [L-T.16]
    I. Lasiecka and R. Triggiani, Regularity, exact controllability and uniform stabilization of Kirchoff plates, preprint 1989.Google Scholar
  47. [M-T]
    A. Manitius and R. Triggiani, Function space controllability of linear retarded systems: A derivation from abstract operator conditions, SIAM J. Control, Vol. 16 (1978), 599–645.CrossRefGoogle Scholar
  48. [O-T]
    N. Ourada and R. Triggiani, Uniform stabilization of the Euler-Bernoulli equation with feedback only on the Neumann B.C., preprint 1989.Google Scholar
  49. [P-P]
    J. Pollock and A. Pritchard, The infinite time quadratic cost problem for distributed systems with unbounded control action, J. Inst. Math. Appl. 25 (1980), 287–309.CrossRefGoogle Scholar
  50. [P-S]
    A. Pritchard and D. Solomon, The linear quadratic control problem for infinite dimensional systems with unbounded input and output operators, SIAM J. Control and Optimiz., Vol. 25 (1987), 121–144.CrossRefGoogle Scholar
  51. [R]
    D. Russell, Quadratic performance criteria in boundary control of linear symmetric hyperbolic systems, SIAM J. Control 11 (1973), 475–509.CrossRefGoogle Scholar
  52. [Sal]
    D. Salomon, Infinite dimensional linear systems with unbounded control and observation: A functional analytic approach, Trans. Am. Math. Soc., 1987, 383–431 .Google Scholar
  53. [Sor]
    M. Sorine, Une resultat d’existence et unicité pourl’equation de Riccati stationnaire, report INRIA, No. 55, 1981 .Google Scholar
  54. [T.1]
    R. Triggiani, On the stabilizability problem in Banach space, J. Math. Anal. and Appl., Vol. 52 (1975), 383–403.CrossRefGoogle Scholar
  55. [T.2]
    R. Triggiani, A cosine operator approach to modeling L2(0,T;L2(Γ))-boundary input problems for hyperbolic systems, Proceedings of 8th IFIP Conference, University of Wurzburg, W. Germany, July 1977, Lecture Notes CIS, Springer-Verlag #6 (1978), 380–390.Google Scholar
  56. [T.3]
    R. Triggiani, Exact boundary controllability on L2(Ω) × H-1(Ω) for the wave equation with Dirichlet control acting on a portion of the boundary, and related problems, Appl. Math. and Optimiz. 18 (1988), 241–277.CrossRefGoogle Scholar
  57. [T.4]
    R. Triggiani, Regularity of structurally damped systems with point/boundary control, preprint 1989.Google Scholar
  58. [Z]
    J. Zabczyk, Remarks on the algebraic Riccati equation in Hilbert space, Appl. Math. and Optimiz. 2 (1976), 251–258.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1990

Authors and Affiliations

  • Irena Lasiecka
    • 1
  • Roberto Triggiani
    • 1
  1. 1.Department of Applied MathematicsUniversity of VirginiaCharlottesvilleUSA

Personalised recommendations